Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 191, NWS Goodland, KS

August 9, 2007Yuma County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Aug 9, 2007, 3:28 PM MDT for Yuma County, Colorado. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2007, 3:28 PM MDT (21:28 UTC)
Expired
Aug 9, 2007, 4:30 PM MDT
In force
62 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

County Yuma County, CO

The radar

The Goodland radar (KGLD), 129 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 3:55 PM MDTHAIL 0.753 E Yuma, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-291 J/kg
Mixed-layer LCL
2876 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGLD 092127
SVRGLD
COC125-092230-
/O.NEW.KGLD.SV.W.0191.070809T2128Z-070809T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
328 PM MDT THU AUG 9 2007

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN YUMA COUNTY IN NORTHEAST COLORADO...

* UNTIL 430 PM MDT

* AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR YUMA...
  MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL WESTERN YUMA COUNTY AROUND 340 PM MDT...
  RURAL NORTHERN YUMA COUNTY AROUND 410 PM MDT...

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 265 AND 269.

A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN
OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS
STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCE WARNING.

LAT...LON 4043 10278 4000 10280 4024 10227 4043 10228

$$
3 follow-up statements
000 
WWUS53 KGLD 092151
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
350 PM MDT THU AUG 9 2007

COC125-092230-
/O.CON.KGLD.SV.W.0191.000000T0000Z-070809T2230Z/
YUMA CO-
350 PM MDT THU AUG 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHWESTERN YUMA COUNTY...

AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL. THIS STORM WAS LOCATED ABOUT 5 MILES SOUTHEAST OF YUMA...MOVING 
EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLARKVILLE AROUND 400 PM MDT...
  ECKLEY AROUND 415 PM MDT...

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 265 AND 269.

WEATHER SPOTTERS HAVE REPORTED VERY HEAVY RAINFALL AND SMALL HAIL 
WITH THIS STORM SOUTHEAST OF YUMA.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

LAT...LON 4043 10278 4000 10280 4000 10226 4043 10228

$$

KILLINGSWORTH
000 
WWUS53 KGLD 092215
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
414 PM MDT THU AUG 9 2007

COC125-092230-
/O.CON.KGLD.SV.W.0191.000000T0000Z-070809T2230Z/
YUMA CO-
414 PM MDT THU AUG 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR CENTRAL YUMA COUNTY...

AT 409 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR ECKLEY...
MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ECKLEY AROUND 420 PM MDT...

THE PUBLIC REPORTED DIME SIZE HAIL 3 MILES EAST OF YUMA WITH THIS 
THUNDERSTORM.

LAT...LON 4024 10261 4000 10265 4000 10226 4028 10228

$$
000 
WWUS53 KGLD 092225
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
425 PM MDT THU AUG 9 2007

COC125-092235-
/O.EXP.KGLD.SV.W.0191.000000T0000Z-070809T2230Z/
YUMA CO-
425 PM MDT THU AUG 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL YUMA COUNTY EXPIRES AT
430 PM MDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS
NO LONGER SEVERE.

HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WILL STILL BE POSSIBLE WITH
THIS THUNDERSTORM...PARTICULARLY IN THE ECKLEY AREA...THROUGH 5 PM.

LAT...LON 4024 10261 4000 10265 4000 10226 4028 10228

$$

KILLINGSWORTH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 1:58 PM MDT, 1 hour 30 minutes earlier.

Area forecast discussion, Aug 9, 1:58 PM MDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
158 PM MDT THU AUG 9 2007

.DISCUSSION...

FORECAST CONCERN IS HOW HOT FOR TEMPERATURES INTO NEXT WEEK.
LATEST 19Z SURFACE MAP ANALYSIS SHOWED A WEAK LOW CENTERED OVER
THE OKLAHOMA PANHANDLE WITH TROUGH EXTENDING SOUTHWEST. SURFACE
HIGH PRESSURE RIDGE LIES NORTH TO SOUTH OVER ROCKIES FROM WYOMING
TO NEW MEXICO. LATEST IR AND WATER VAPOR SATELLITE IMAGERY SHOWED
CYCLONIC SPIN OF THE HUGE UPPER LEVEL RIDGE OVER MIDDLE PART OF THE
COUNTRY.

FOR THE SHORT TERM MODELS IN GOOD AGREEMENT WITH HOT TEMPERATURES
STILL EXPECTED TO PERSIST WELL INTO NEXT WEEK. 850 MB AND 700 MB
TEMPERATURES CONTINUE TO INCREASE FROM YESTERDAY RESULTING IN GOOD
CAPPING AND SUBSIDENCE FROM THE UPPER RIDGE. LOOKING AT LATEST
UPPER LEVEL MAP ANALYSIS STILL SEE 3 TO 5 DECAMETER HEIGHT RISES
ACROSS THE CENTRAL HIGH PLAINS AS RIDGE STRENGTHENS. DRY
ATMOSPHERE ALSO IN PLACE. DID NOT MAKE ANY DRASTIC CHANGES FROM
PREVIOUS FORECAST WITH ONLY MINOR TWEAKS TO HIGH TEMPERATURES
EACH DAY TOMORROW THROUGH SATURDAY. BY SATURDAY GFS MODEL KEEPS A
WEAK COLD FRONT TO OUR NORTH WITH HOT TEMPERATURES ALOFT AND
LITTLE OR NO MOISTURE SO WILL KEEP SATURDAY DRY AS WELL. UPPER
LEVEL FLOW WILL ALSO REMAIN WEAK DURING THE SHORT TERM ACROSS THE
REGION. SUNDAY SHOULD AGAIN BE DRY AND HOT AS UPPER RIDGE REMAINS
PARKED OVER OUR REGION. HIGH TEMPERATURES INTO THE LOW 100S ARE
NOT OUT OF THE QUESTION AT ALL.

AS FOR THE EXTENDED FORECAST PERIOD MONDAY THROUGH THURSDAY LOOKS
LIKE A CONTINUATION OF HOT AND DRY WEATHER AS ECMWF AND GFS MODELS
STILL KEEP UPPER RIDGE CENTERED OVER KANSAS AND OKLAHOMA DURING
THOSE DAYS. EXTENDED MODELS DO HINT AT A WEAK FRONT TO MOVE SOUTH
INTO THE REGION PERHAPS BY NEXT THURSDAY WHICH WOULD POSSIBLY
LOWER TEMPERATURES A FEW DEGREES. HOWEVER DUE TO LOW CONFIDENCE AT
THIS TIME THAT FAR OUT WILL NOT MAKE MUCH BIG CHANGE IN
TEMEPRATURES. WILL KEEP HIGHS IN THE MID TO UPPER 90S INTO THE
LOWER 100S.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED TO DOMINATE MOST OF THE REGION
THROUGHOUT THE TAF PERIOD. CLOUDS AND ISOLATED THUNDERSTORMS WILL MOVE
FROM SOUTHWEST TO NORTHEAST AND MAY BRIEFLY RESULT IN MVFR
CONDITIONS...ESPECIALLY ACROSS NORTHERN PORTIONS OF TWEB ROUTE 263.
SOUTHERLY WINDS WILL LIKELY GUST UP TO 25 KNOTS FROM 20Z UNTIL 04Z.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

LAMMERS/BLM
Hazardous weather outlook, Aug 9, 3:10 PM MDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
310 PM MDT THU AUG 9 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
310 PM MDT THU AUG 9 2007 /410 PM CDT THU AUG 9 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN COLORADO THE REST
OF THE AFTERNOON AND EVENING. THE PRIMARY THREATS WITH ANY STORMS
THAT DEVELOP WOULD BE GUSTY WINDS TO 40 MPH ALONG WITH BRIEF HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

LAMMERS

In the hours before

Special weather statement, Aug 9, 3:14 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
314 PM MDT THU AUG 9 2007

COZ090-092145-
YUMA COUNTY-
314 PM MDT THU AUG 9 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO...

...THIS INCLUDES THE CITY OF YUMA...

AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF YUMA...AND MOVING NORTHEAST
AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.